Passmed questions Flashcards Preview

Year 3 - CR > Passmed questions > Flashcards

Flashcards in Passmed questions Deck (14)
Loading flashcards...
1

What do you give the person in therms of anticoagulation if they have had an ishcaemic stroke and atrial fibrillation

- Aspirin 300mg OD for 2 weeks then lifelong anti-coagulation

2

what anticoagulation should you give following a stroke

- warfarin or a direct thrombin factor Xa inhibitor should be given
- antiplatelets should only be given if needed for the treatment of other comorbdities
- in acute stroke patients in the absence of haemorrhage anticoagulation therapy should be commenced after 2 weeks

3

A 34-year-old IVDU presented to the Emergency Department due to fever, chills and feeling unwell. Examination revealed vesicular breath sounds, S1 & S2 heart sounds with a murmur.
which following criteria is useful

- fever and a new murmur = so likely bacteria endocarditis thus the duke criteria

4

Name one thing a CPTA is contraindicated in

- renal impairment - thus do a V/Q scan instead

5

What needs to be shown on an ECG in order for a STEMI to take place

- ECG changes for thrombolysis or PCI ST elevation of >2mm in 2 or more consecutive anterior leads (V1-V6)
- ST elevation of greater than 1mm (1 small square) in greater than 2 consecutive inferior leads (II, III, avF, avL)
- or a New left bundle branch block

6

What valve do IV drug users commonly affect in infective endocarditis

- The tricuspid valve

7

After starting an ACE inhibitor...

After starting an ACE inhibitor, significant renal impairment may occur if the patient has undiagnosed bilateral renal artery stenosis

8

What do you give when the patient has bradycardia

- IV atropine - patients with bradycardia and signs of shock require 500 micrograms of atropine repeated up to max of 3mg
- after 3mg of atropine the next step is using transcutaneous pacing

9

In tachyarrhtyhmia when do you do DC cardio version

- do DC cardio version when systolic BP is <90 mmHg
- Shock signs
- syncope
- MI
- heart failure

10

First line treatment for PE

DOAC

11

First line management of acute pericarditis

- NSAID and colchicine

12

How does a posterior MI look like on an ECG

- A posterior MI causes ST depression not elevation on a 12-lead ECG

13

What is Dressler syndrome

Dressler syndrome fits the presentation and the time frame in this instance. It is a condition characterised by an autoimmune response mounted by the body after injury to myocardium or pericardium, in the case of this gentleman - a myocardial infarction. The condition comprises of fever, pericarditis, pleuritic pain +/- pericardial effusion. Dressler syndrome usually occurs between 2 -3 weeks after the initial injury, but can also present a few months later.

14

A 67-year-old male is returned to the ward following a successful cardiac catheterisation procedure. He had presented earlier in the day with an ST-elevation myocardial infarction and was taken straight for primary percutaneous coronary intervention. One hour later, he develops shortness of breath and chest pain. An electrocardiogram (ECG) is performed showing tachycardia with associated narrow QRS complexes which vary in amplitude across all leads.

What is the most likely cause of this patient's presentation?

Cardiac tamponade
- Electrical alternates is suggestive of cardiac tamponade